Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 403, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 5, 2011, 5:38 PM CDT for Henderson County, Kaufman County, Van Zandt County, Texas. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2011, 5:38 PM CDT (22:38 UTC)
- Expired
- Jun 5, 2011, 6:12 PM CDT
- In force
- 34 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Henderson County, TX, Kaufman County, TX, Van Zandt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 128 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 5:40 PM CDT | HAIL 1.75 | Eustace, TX | FEW QUARTER TO GOLFBALL HAIL STONES IN EUSTACE. ALSO POSSIBLE DAMAGING WINDS IN PAYNE SPRINGS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.6 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 784 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 1902 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
036
WUUS54 KFWD 052238
SVRFWD
TXC213-257-467-052345-
/O.NEW.KFWD.SV.W.0403.110605T2238Z-110605T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
538 PM CDT SUN JUN 5 2011
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN KAUFMAN COUNTY IN NORTH CENTRAL TEXAS...
CENTRAL HENDERSON COUNTY IN NORTHEAST TEXAS...
SOUTHWESTERN VAN ZANDT COUNTY IN NORTHEAST TEXAS...
* UNTIL 645 PM CDT
* AT 538 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
EUSTACE THIS STORM WAS NEARLY STATIONARY.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PURTIS CREEK STATE PARK AROUND 645 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3240 9582 3226 9577 3218 9588 3216 9609
3235 9621 3244 9620 3248 9599
TIME...MOT...LOC 2238Z 225DEG 1KT 3231 9599
$$2 follow-up statements
971
WWUS54 KFWD 052255
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
555 PM CDT SUN JUN 5 2011
TXC213-257-467-052345-
/O.CON.KFWD.SV.W.0403.000000T0000Z-110605T2345Z/
HENDERSON TX-KAUFMAN TX-VAN ZANDT TX-
555 PM CDT SUN JUN 5 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHWESTERN VAN ZANDT...SOUTHEASTERN KAUFMAN AND CENTRAL
HENDERSON COUNTIES...
AT 555 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
EUSTACE. THIS STORM WAS NEARLY STATIONARY.
HEAVY RAIN MAY PRODUCE LOCALIZED FLOODING WITH THIS STORM AS
WELL...USE CAUTION WHEN DRIVING AS IT WILL TAKE A WHILE BEFORE THE
WATER CAN DRAIN AWAY.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PURTIS CREEK STATE PARK AROUND 645 PM CDT...
LAT...LON 3240 9582 3226 9577 3218 9588 3216 9609
3235 9621 3244 9620 3248 9599
TIME...MOT...LOC 2255Z 225DEG 1KT 3231 9599
$$813
WWUS54 KFWD 052312
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
612 PM CDT SUN JUN 5 2011
TXC213-257-467-052322-
/O.CAN.KFWD.SV.W.0403.000000T0000Z-110605T2345Z/
HENDERSON TX-KAUFMAN TX-VAN ZANDT TX-
612 PM CDT SUN JUN 5 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN VAN ZANDT...
SOUTHEASTERN KAUFMAN AND CENTRAL HENDERSON COUNTIES IS CANCELLED...
AT 612 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN
CANCELLED.
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.
LAT...LON 3240 9582 3226 9577 3218 9588 3216 9609
3235 9621 3244 9620 3248 9599
TIME...MOT...LOC 2312Z 225DEG 1KT 3231 9599
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:15 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jun 5, 3:15 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 315 PM CDT SUN JUN 5 2011 .DISCUSSION... TEMPERATURES HEATING UP NICELY THIS AFTERNOON AS LARGE SCALE UPPER LEVEL RIDGE REMAINS IN PLACE ACROSS THE REGION. MEANWHILE AT THE SURFACE A WEAK TROUGH EXTENDS FROM THE CAROLINAS WESTWARD INTO E TX. THIS COMBINED WITH A SERIES OF WEAK DISTURBANCES ROTATING AROUND THE SOUTHEASTERN FLANK OF THE RIDGE AXIS WILL PROVIDE FOCUS FOR SCATTERED THUNDERSTORMS ACROSS PORTIONS OF NORTH TEXAS THIS AFTERNOON AND THIS EVENING. INSTABILITY IS GREATEST OVER THE EASTERN HALF OF NORTH TEXAS. RUC AND NAM BOTH FORECASTING SB CAPE AROUND 3000 J/KG THIS AFTERNOON EAST OF I 45...AND THIS PORTION OF THE FORECAST AREA HAS GREATEST POTENTIAL OF SEEING A FEW MARGINALLY SEVERE STORMS. WITH HIGH PRESSURE RIDGE IN PLACE...COVERAGE IS NOT EXPECTED TO BE PARTICULARLY HIGH...ALTHOUGH STORM CLUSTERS THAT DO DEVELOP COULD BE CAPABLE OF PRODUCING HAIL AND OCCASIONAL DOWNBURST WINDS AS THEY LINGER INTO THE LATE EVENING HOURS. MOVEMENT WILL BE SLOW DUE TO WEAK FLOW ALOFT...SO BRIEF HEAVY RAIN CAN ALSO BE EXPECTED IN THE THUNDERSTORMS. OTHERWISE ABOVE AVERAGE TEMPERATURES WILL CONTINUE FOR MOST OF THE FORECAST PERIOD AS HIGH PRESSURE RIDGE SHOWS LITTLE SIGN OF MOVING OR WEAKENING UNTIL SOMETIME NEXT WEEKEND OR EARLY NEXT WEEK. RAIN CHANCES WILL BE ON THE LOW SIDE WITH STORMS BECOMING MORE FOCUSED ALONG COASTAL AREAS OF TEXAS AND LOUISIANA ASSOCIATED WITH THE SEABREEZE AFTER TODAY. LIGHT SOUTH WINDS WILL CONTINUE ALONG WITH GRADUALLY INCREASING DEWPOINTS ALLOWING FOR MID SUMMER LIKE CONDITIONS TO PERSIST THROUGH AT LEAST THE END OF THE WORK WEEK. 30 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 75 99 76 98 74 / 20 20 10 10 10 WACO, TX 70 98 69 96 71 / 20 20 10 10 10 PARIS, TX 71 98 71 95 70 / 30 10 10 10 10 DENTON, TX 69 97 70 98 71 / 20 10 10 10 10 MCKINNEY, TX 69 97 69 96 70 / 20 20 10 10 10 DALLAS, TX 76 99 76 97 75 / 20 20 10 10 10 TERRELL, TX 71 97 70 96 71 / 20 20 10 10 10 CORSICANA, TX 72 96 69 95 72 / 30 20 10 20 10 TEMPLE, TX 69 94 69 93 70 / 20 20 10 10 10 MINERAL WELLS, TX 67 96 68 96 72 / 20 10 10 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 14/30
Hazardous weather outlook, Jun 5, 3:37 PM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 337 PM CDT SUN JUN 5 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-061200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 337 PM CDT SUN JUN 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE MID EVENING HOURS...ESPECIALLY ALONG AND EAST OF INTERSTATE 35 AND INTERSTATE 35E. A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS. LARGE HAIL IS ALSO A POSSIBILITY WITH ANY OF THE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY AND TUESDAY AFTERNOON ACROSS EASTERN PORTIONS OF NORTH TEXAS...GENERALLY EAST OF INTERSTATE 35 AND INTERSTATE 35E. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION IS POSSIBLE TO THE EAST OF INTERSTATE 35 AND INTERSTATE 35E THIS EVENING. 14
In the hours before
Special weather statement, Jun 5, 4:20 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
420 PM CDT SUN JUN 5 2011
TXZ122-123-052145-
RAINS TX-VAN ZANDT TX-
420 PM CDT SUN JUN 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN RAINS COUNTY
NORTH CENTRAL VAN ZANDT COUNTY
AT 420 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES EAST OF WILLS POINT...MOVING SOUTHEAST
AT 5 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE EDGEWOOD...EMORY...FRUITVALE
AND GRAND SALINE.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3270 9561 3257 9584 3276 9601 3292 9579
3285 9566 3275 9563 3273 9563 3271 9562
TIME...MOT...LOC 2120Z 319DEG 6KT 3274 9584Special weather statement, Jun 5, 4:24 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
424 PM CDT SUN JUN 5 2011
TXZ174-175-052200-
MILAM TX-ROBERTSON TX-
424 PM CDT SUN JUN 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL MILAM COUNTY
SOUTH CENTRAL ROBERTSON COUNTY
AT 425 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES SOUTH OF HEARNE...MOVING WEST AT 10 MPH.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3089 9678 3085 9647 3072 9649 3069 9657
3072 9662 3066 9675 3066 9682
TIME...MOT...LOC 2125Z 099DEG 7KT 3075 9660Special weather statement, Jun 5, 4:44 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
444 PM CDT SUN JUN 5 2011
TXZ135-052215-
HENDERSON TX-
444 PM CDT SUN JUN 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN HENDERSON COUNTY
AT 444 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF ATHENS...MOVING NORTHWEST AT
5 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ATHENS.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3205 9566 3205 9570 3205 9579 3211 9590
3232 9581 3225 9558
TIME...MOT...LOC 2144Z 124DEG 6KT 3214 9575Special weather statement, Jun 5, 4:45 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
445 PM CDT SUN JUN 5 2011
TXZ122-123-052215-
RAINS TX-VAN ZANDT TX-
445 PM CDT SUN JUN 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN RAINS COUNTY
NORTHWESTERN VAN ZANDT COUNTY
AT 446 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTHEAST OF WILLS POINT...STATIONARY.
CITIES IN THE PATH OF THIS STORM INCLUDE EDGEWOOD...FRUITVALE...GRAND
SALINE...WILLS POINT AND LAKE TAWAKONI STATE PARK.
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3265 9572 3258 9586 3255 9607 3274 9608
3284 9608 3284 9579 3282 9564
TIME...MOT...LOC 2146Z 117DEG 1KT 3274 9595Special weather statement, Jun 5, 5:07 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
507 PM CDT SUN JUN 5 2011
TXZ106-052245-
DELTA TX-
507 PM CDT SUN JUN 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL DELTA COUNTY
AT 508 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 17 MILES SOUTH OF PARIS...STATIONARY.
CITIES IN THE PATH OF THIS STORM INCLUDE COOPER AND COOPER LAKE PARK
DOCTORS CREEK.
PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3336 9554 3335 9556 3336 9559 3331 9565
3331 9570 3339 9576 3349 9575 3347 9568
3348 9560 3347 9559 3347 9555 3344 9550
3335 9548
TIME...MOT...LOC 2208Z 012DEG 2KT 3343 9562Special weather statement, Jun 5, 5:12 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
512 PM CDT SUN JUN 5 2011
TXZ135-052245-
HENDERSON TX-
512 PM CDT SUN JUN 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL HENDERSON COUNTY
AT 512 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES WEST OF ATHENS...STATIONARY.
CITIES IN THE PATH OF THIS STORM INCLUDE ATHENS...CANEY CITY...
EUSTACE...MALAKOFF AND TRINIDAD.
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3205 9574 3204 9574 3201 9605 3203 9607
3208 9607 3208 9611 3236 9608 3235 9568
3205 9568
TIME...MOT...LOC 2212Z 034DEG 1KT 3219 9592The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 8:48 PM CDT | Special Weather Statement | FWD | Delta | 27 min |
| Jun 4, 8:57 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Lamar | 63 min |
| Jun 5, 3:18 PM CDT | Special Weather Statement | FWD | Hopkins | 27 min |
| Jun 5, 3:34 PM CDT | Special Weather Statement | FWD | Rains | 26 min |
| Jun 5, 3:43 PM CDT | Special Weather Statement | FWD | Franklin | 32 min |
| Jun 5, 3:51 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins | 39 min |
| Jun 5, 4:20 PM CDT | Special Weather Statement | FWD | Rains | 25 min |
| Jun 5, 4:24 PM CDT | Special Weather Statement | FWD | Robertson | 36 min |
| Jun 5, 4:44 PM CDT | Special Weather Statement | FWD | Henderson | 31 min |
| Jun 5, 4:45 PM CDT | Special Weather Statement | FWD | Van Zandt | 30 min |
| Jun 5, 4:53 PM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 37 min |
| Jun 5, 5:07 PM CDT | Special Weather Statement | FWD | Delta | 38 min |
| Jun 5, 5:12 PM CDT | Special Weather Statement | FWD | Henderson | 33 min |
| Jun 5, 5:47 PM CDT | Special Weather Statement | FWD | Lamar | 28 min |
| Jun 5, 6:16 PM CDT | Special Weather Statement | FWD | Collin | 29 min |
| Jun 5, 6:18 PM CDT | Special Weather Statement | FWD | Lamar | 27 min |
| Jun 5, 6:21 PM CDT | Special Weather Statement | FWD | Van Zandt | 24 min |
| Jun 5, 6:43 PM CDT | Special Weather Statement | FWD | Collin | 32 min |
| Jun 5, 6:46 PM CDT | Special Weather Statement | FWD | Van Zandt | 29 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.